MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-052
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 05/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study: (b)(4).Clinical adverse event received for right knee rupture of patellar tendon event not serious and is considered severe event is definitely not related to device and there is a remote possibility it is related to procedure.Date of implantation: (b)(6) 2021.Date of event (onset): (b)(6) 2021.(right knee).Treatment: awaiting surgical intervention.Medical records received were reviewed to identify patient harms/product issues.On (b)(6) 2021, the patient underwent a primary right knee arthroplasty due to osteoarthritis with severe varus deformity.Depuy pfc sigma rotating platform knee was implanted with depuy cement.There were no indicated intra-operative complications.On (b)(6) 2021, the patient underwent a right knee revision to address pain, swelling, effusion, difficulty walking, bruising, instability, with bleeding and ecchymosis developing.It was indicated two days prior, the patient was going down a ladder and missed the rung with his left foot, causing a hyperflexion episode to the right knee and resulting in an acute patellar tendon disruption.The surgeon noted the absence of the patellar tendon and his kneecap was in the patellar alta position.There was noted to be around 200 or 300 ml of blood in the prepatellar space in the joint which was dissected.The surgeon was able to repair the tendon with drill holes through the patella that provided a secure repair with sutures.Cerclage wires were not needed.No products were revised.There were in indicated intra-operative complications.

Brand Name
SIG RP AOX CRV INS SZ5 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11871039
Report Number1818910-2021-10990
Device Sequence Number13683540
Product Code NJL
UDI-Device Identifier10603295076254
UDI-Public10603295076254
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-052
Device Catalogue Number196192052
Device Lot Number9677233
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG C/R POROCOAT FEM RT SZ 5; DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG C/R POROCOAT FEM RT SZ 5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight117